Thunderstorm Wind, Franklin
- When
- June 29, 6:38 PM MST to 7:00 PM MST
- Where
- Franklin County, Preston
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.100, -111.870
Measured wind gust of 64 mph.
Measured wind gust of 64 mph in Preston.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Measured wind gust of 64 mph in Preston.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 29, 1:01 PM MST, 5 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT TUE JUN 29 2010 .SHORT TERM...CLOUD COVER HAS HELPED HOLD SURFACE TEMPERATURES BACK SOME THIS AFTERNOON...BUT AIRMASS HAS BECOME MORE UNSTABLE FROM PORTIONS OF NORTHEAST NEVADA TO ABOUT BELLEVUE AS SUGGESTED BY SATELLITE DERIVED LIS...AND CONVECTION IS PICKING UP SOME IN THAT AREA. THE BIGGER FOCUS IS ON EMBEDDED WAVE MOVING INTO NORTHERN CALIFORNIA. THAT DISTURBANCE SHOULD TRACK INTO CENTRAL IDAHO LATER THIS EVENING. BELIEVE THE AIRMASS WILL REMAIN UNSTABLE ENOUGH FOR THUNDERSTORMS TO BE ACTIVE WELL PAST MIDNIGHT AS THAT DISTURBANCE MOVES TOWARDS MONTANA. SURFACE ANALYSIS ALSO SHOWS A LOW PRESSURE CENTER IN EXTREME NORTHEAST NEVADA. THE NAM12 MODEL MOVES A LOW FROM THAT AREA TOWARDS POCATELLO AND ALONG THE EAST SIDE OF THE SNAKE PLAIN CLOSER TO MIDNIGHT. MODELS HAVE ALSO BEEN FLIRTING WITH DOWN DRAFT POTENTIAL OF 50 PLUS MPH THE PAST FEW RUNS. THAT COULD BE MODIFIED SOME BY MOISTURE ACTUALLY PRESENT...BOISE 12Z SOUNDING PRECIPITABLE WATER WAS .89 INCH. SOUTHWESTERLY FLOW ALOFT WILL PREVAIL OVER SOUTHEAST IDAHO WEDNESDAY THROUGH FRIDAY. THE THREAT OF CONVECTION RECURS EACH AFTERNOON. THE LATEST GFS MODEL RUN SHOWS DRIER AIR CROSSING NEVADA. THAT CAN LIMIT SHOWERS AND PRECIPITATION BUT ALSO ALLOW MORE HEATING FOR THUNDERSTORM DEVELOPMENT. THE PROLONGED TROUGHING WILL MODERATE TEMPERATURES 5 TO 10 DEGREES AND COULD CONTINUE THROUGH THE 4TH OF JULY AS THE LATEST GFS SHOWS A SECOND SPOKE ON THE LOW MOVING THROUGH ABOUT SUNDAY. RS && .AVIATION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND WILL LIFT NORTHWARD ACROSS THE AREA INTO THE EARLY MORNING HOURS. VERY STRONG WIND GUSTS WILL BE A THREAT WITH THESE STORMS DUE TO DRY AIR AT THE LOWER LEVELS. ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY WITH THE GREATEST POTENTIAL IN THE CENTRAL MOUNTAINS. VFR CONDITIONS ARE OTHERWISE EXPECTED. && .FIRE WEATHER...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE AREA TONIGHT BUT WILL BECOME MORE FOCUSED ON THE HIGHER TERRAIN ON WEDNESDAY. GUSTY WINDS AND MODERATE LIGHTNING WILL BE A THREAT WITH THESE STORMS. A SLOW MOVING AND BROAD SYSTEM WILL LINGER INTO THE WEEKEND. EXPECT COOLER TEMPERATURES FOR FRIDAY AND SATURDAY AND ISOLATED MOUNTAIN SHOWERS AND THUNDERSTORMS FOR THE LATER HALF OF THE WEEK. && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MDT TUE JUN 29 2010 IDZ017>025-031-032-301200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 320 AM MDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND PERSIST INTO THE EVENING. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE ONCE AGAIN POSSIBLE FOR WEDNESDAY AND THURSDAY. SOME THUNDERSTORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
344 PM MDT TUE JUN 29 2010
IDZ017-292230-
LINCOLN ID-BLAINE ID-
344 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 430 PM MDT
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RICHFIELD..MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAREY...
LAT...LON 4336 11395 4339 11384 4339 11383 4329 11364
4298 11398 4308 11418
TIME...MOT...LOC 2143Z 215DEG 24KT 4311 11400
HATTINGSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 547 PM MDT TUE JUN 29 2010 IDZ023-025-300045- CARIBOU ID-BEAR LAKE ID- 547 PM MDT TUE JUN 29 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO UNTIL 645 PM MDT AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF MONTPELIER..MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM AND INDIVIDUALS RECREATING ON OR NEAR BEAR LAKE SHOULD TAKE SHELTER. LOCATIONS IMPACTED INCLUDE... MONTPELIER... GEORGETOWN... LAT...LON 4260 11146 4257 11110 4217 11123 4219 11147 TIME...MOT...LOC 2346Z 187DEG 11KT 4227 11133 HUSTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 614 PM MDT TUE JUN 29 2010 IDZ020-021-300100- BINGHAM ID-POWER ID-BANNOCK ID- 614 PM MDT TUE JUN 29 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO UNTIL 700 PM MDT AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR POCATELLO ARPT..MOVING NORTH AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS RESERVOIR... SPRINGFIELD... PINGREE... ROCKFORD... TABER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4343 11276 4341 11242 4285 11255 4287 11279 TIME...MOT...LOC 0014Z 186DEG 28KT 4296 11265 JAM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 648 PM MDT TUE JUN 29 2010 IDZ020-021-300130- JEFFERSON ID-BONNEVILLE ID-BINGHAM ID- 648 PM MDT TUE JUN 29 2010 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 730 PM MDT AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BLACKFOOT..MOVING NORTH AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... BLACKFOOT... ROSE... FIRTH... SHELLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4368 11226 4360 11194 4307 11225 4313 11249 TIME...MOT...LOC 0048Z 200DEG 29KT 4319 11232 JAM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
721 PM MDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST 3 W CRATERS OF MOON 43.42N 113.59W
06/29/2010 M43.00 MPH BUTTE ID MESONET
TOM CAT SUMMIT DOT TOWER 30FT
0415 PM TSTM WND GST CRATERS OF MOON 43.42N 113.53W
06/29/2010 M79.00 MPH BUTTE ID MESONET
INL TOWER 49FT
0440 PM TSTM WND GST ARCO 43.63N 113.30W
06/29/2010 M64.00 MPH BUTTE ID MESONET
INL TOWER 49 FT
0447 PM TSTM WND GST 3 W ARCO 43.63N 113.36W
06/29/2010 M39.00 MPH BUTTE ID MESONET
RAWS TOWER 20FT
0450 PM TSTM WND GST 6 E ARCO 43.63N 113.18W
06/29/2010 M61.00 MPH BUTTE ID MESONET
DEAD MAN CAYNON INL TOWER 49 FT
0500 PM TSTM WND GST 9 E ARCO 43.63N 113.12W
06/29/2010 M58.00 MPH BUTTE ID MESONET
NAVAL REACTOR INL TOWER 49FT
&&
MHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
738 PM MDT TUE JUN 29 2010
IDZ023>025-300230-
CARIBOU ID-BEAR LAKE ID-FRANKLIN ID-
738 PM MDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
BEAR LAKE COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 830 PM MDT
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FRANKLIN..MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM AS IT MOVES
NORTHEAST DURING THE NEXT HOUR. INDIVIDUALS RECREATING ON OR NEAR
BEAR LAKE SHOULD TAKE APPROPRIATE PRECAUTIONS.
LOCATIONS IMPACTED INCLUDE...
ST. CHARLES...
MONTPELIER...
GEORGETOWN...
LAT...LON 4199 11156 4200 11179 4209 11193 4276 11157
4246 11103 4235 11104
TIME...MOT...LOC 0136Z 216DEG 33KT 4208 11171
HUSTONThe Salt Lake City radar (KMTX), 105 km away, was scanning. The volume nearest the first event began at 01:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Measured wind gust of 64 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2010Every state in 2010This day in weather historyWarnings in Idaho, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238790.